Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 50, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Oct 2, 2004, 3:04 AM CDT for Schleicher County, Sutton County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 3:04 AM CDT (08:04 UTC)
- Expired
- Oct 2, 2004, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 76 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 020804 TORSJT TXC413-435-020845- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 304 AM CDT SAT OCT 2 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS NORTHERN SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 345 AM CDT * AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME NORTHWESTERN SUTTON COUNTY...OR ABOUT 11 MILES NORTHWEST OF SONORA...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... HIGHWAY 277 ABOUT 8 MILES NORTH OF SONORA BY 320 AM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3078 10082 3060 10084 3052 10027 3077 10024 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 1, 8:39 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Oct 1, 8:39 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT FRI OCT 1 2004 .UPDATE... COLD FRONT WAS IN BIG COUNTRY ABOUT 15 MILES SOUTH OF INTERSTATE 20 AT 830 PM. IT HAS PICKED UP SPEED...MOVING SOUTH AT AROUND 25 MPH. NUMEROUS THUNDERSTORMS CONTINUE TO THE SOUTH OF THE FRONT...MOVING EAST FROM SAN ANGELO TO BALLINGER TO BROWNWOOD. A FEW HAVE BEEN SEVERE FROM BALLINGER TO BROWNWOOD. FRONT WILL BE MOVING INTO MODERATELY UNSTABLE AIR AS IT TRACKS SOUTHWARD. THERE HAS BEEN SOME TRAINING OF STORMS FROM BALLINGER TO BROWNWOOD...AND LOCALLY HEAVY RAINFALL. AS FRONT PUSHES SOUTH THROUGH THROUGH SAN ANGELO AND BROWNWOOD AROUND 11 PM...TO HAVE SOME CONTINUED LOCALIZED FLOODING PROBLEMS AND ISOLATED SEVERE STORMS. NO CHANGES TO FORECAST...BUT DO AN UPDATE FOR WINDS AND SLIGHTLY REDUCE POPS TO NORTH OF FRONT AROUND MIDNIGHT. 04 && .PREV DISCUSSION... SATELLITE IMAGERY INDICATING STRATUS IS SLOWLY BREAKING ACROSS WEST CENTRAL TEXAS...AND MOSTLY CLOUDY SKIES NOW DOMINATE. SURFACE ANALYSIS INDICATES THE COLD FRONT HAS JUST PUSHED THROUGH LUBBOCK. MODELS BRING THE FRONT INTO THE NORTHWEST BIG COUNTRY BY 00 Z THIS EVENING. GIVEN CURRENT POSITION AND PAST TREND...THIS LOOKS REASONABLE. AS IS USUALLY THE CASE...TIMING IS CRITICAL WITH RESPECT TO SHOWER AND THUNDERSTORM INITIATION AND RELATED RAIN POTENTIAL. BEST CHANCES WILL BE TONIGHT. HOWEVER...UPPER DYNAMICS NOT TOO IMPRESSIVE OVER WEST CENTRAL TEXAS TONIGHT. THUS...WILL GO WITH POPS TONIGHT CLOSER TO MET MOS GUIDANCE...AS MAV MOS GUIDANCE NUMBERS LOOK TOO HIGH. OVERNIGHT LOWS TONIGHT CLOSE TO MAV MOS LOOK GOOD. FOR TOMORROW THROUGH MONDAY POPS MAINLY IN THE 10 TO 20 PERCENT RANGE AS HIGH PRESSURE BEGINS TO BUILD OVER THE REGION. SOUTHEAST SURFACE WINDS RETURN BY SUNDAY EVENING ACROSS WEST CENTRAL TEXAS AS SURFACE DEWPOINTS IN THE MID 60S ONCE AGAIN DOMINATE BY SUNDAY NIGHT. UNTIL THEN...FALL-LIKE TEMPERATURES...WITH AFTERNOON HIGHS TOMORROW ACROSS WEST CENTRAL TEXAS AROUND 70...WILL DOMINATE. DID NOT MAKE ANY CHANGES HERE. MODELS CONTINUE TO BRING ANOTHER SHORT-WAVE TROF ACROSS TEXAS EARLY NEXT WEEK. HOWEVER...CURRENT LOW POPS LOOK BEST GIVEN UNCERTAINTY. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Oct 1, 2:02 PM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI OCT 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021042- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 202 PM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS WEST CENTRAL TEXAS. A FEW STORMS MAY BE BECOME BRIEFLY SEVERE THIS EVENING. THE SEVERE WEATHER THREATS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH AMOUNTS OF NEAR 1 INCH AT SOME LOCATIONS IN CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IF STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 1, 10:50 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 PM CDT FRI OCT 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
10/01/2004 BROWN TX LAW ENFORCEMENT
TREE LIMBS AND BRANCHES DOWN IN BROWNWOOD
0758 PM TSTM WND DMG BALLINGER 31.74N 99.96W
10/01/2004 RUNNELS TX LAW ENFORCEMENT
SIGN DAMAGE. A TRUCK DRIVER ALSO JACKKNIFED HIS VEHICLE.
&&
RBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 34 min |
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 48 min |
| Oct 2, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 49 min |
| Oct 2, 3:46 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 44 min |
| Oct 2, 4:14 AM CDT | Tornado Warning | SJT | Kimble, Sutton | 61 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.